Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 157, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 2, 2006, 8:11 PM EDT for Wabash County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2006, 8:11 PM EDT (00:11 UTC)
- Expired
- Jul 2, 2006, 8:46 PM EDT
- In force
- 35 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 58 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:55 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 2, 7:55 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 755 PM EDT SUN JUL 2 2006 .AVIATION/UPDATE... WEAK FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN INDIANA FOR THE NEXT 24 HOURS. THUNDERSTORM CLUSTERS WILL MOVE ALONG THIS BOUNDARY WITH MANY HOURS OF DRY VFR WEATHER IN BETWEEN CLUSTERS. THESE SYSTEMS CAN BE DIFFICULT TO TIME AND LOCATE PRECISELY SO HAVE ELECTED TO KEEP TERMINAL FORECASTS FREE OF THUNDER BUT MENTIONED THE POSSIBILITY OF THUNDER IN THE CLOUD DESIGNATOR...BUT MENTIONED FOG AT BOTH LOCATIONS WITH SOME CLEARING EXPECTED OVERNIGHT. THE BEST CHANCE OF THUNDER WILL BE MONDAY AFTERNOON. ZONE FORECASTS WERE UPDATED FOR SEVERE THUNDERSTORM WATCH 576. && .SHORT TERM... WITH MIXING THIS AFTN APPEARS CDFNT MAY STALL OUT TO OUR NORTH, HOWEVER CONVERGENCE SEEN ON H85 ANALYSIS THIS MORNING REMAINS ACTIVE WITH SHRA FROM SRN MI-NRN IL. VIS STLT INDICATES CU FIELD BUILDING SOUTH OF THIS AREA IN MODERATELY UNSTABLE AIRMASS FROM NRN IN-CENTRAL IL. SOME WEAK BOUNDARIES EVIDENT IN THIS AREA...APPARENTLY OUTFLOWS FROM THIS MORNINGS CONVECTION ALONG MI/IN AND WI/IL BORDER. STILL WATCHING A SHRTWV IN WATER VAPOR MOVG EAST ACROSS IA WHICH SHOULD ALSO AID TSTM DEVELOPMENT UPSTREAM AND ACROSS OUR AREA DURING PK HEATING AND THIS EVENING. CAP EVIDENT ON ILXS MORNING SOUNDING WILL HINDER CONVECTION TO OUR SOUTH, BUT APPEARS NRN INDIANA MAY BE ON THE NRN EDGE OF THE LID SO CONTD WITH CHC OF TSTMS OVERNIGHT. WITH LIGHTER GRADIENT TONIGHT, MINS SHOULD BE CONSIDERABLY COOLER THAN LAST NIGHT... IN THE M-U60S. ANOTHER CDFNT WILL DROP SE FROM THE NRN PLAINS TO THE UPR MS VLY ON MONDAY. ALSO ANOTHER WK SHRTWV IS EXPECTED TO MOVE ESE FM THE ROCKIES THIS AFTN TO IA ON MONDAY. THE APPROACH OF THESE SYSTEMS SHOULD RESULT IN RESUMED INCREASE IN LOW LEVEL SWLY FLOW/WAA OVER OUR AREA WHICH MAY PROVIDE ENOUGH LIFT FOR TSTM DEVELOPMENT TOMORROW IN MOIST/MOD UNSTABLE AMS ACROSS THE AREA. EXPECT ENOUGH SUNSHINE TOMORROW TO ALLOW H85 TEMPS TO MIX TO SFC RESULTING IN HIGHS IN THE M-U80S. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY... PATTERN CHANGE STILL ADVERTISED BY MODEL GUIDANCE WITH THE BULK OF ANY PRECIPITATION AND THUNDERSTORMS CONFINED TO MONDAY THROUGH JULY 4TH...DRY FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD. CURRENTLY SHORT WAVE AND ASSOCIATED UPPER LOW CENTERED JUST WEST OF HUDSON BAY WILL HAVE ENOUGH ENERGY TO PUSH THE STALLED COLD FRONT OUT OF OUR FORECAST AREA TUESDAY. WITH GULF MOISTURE FINALLY ENTERING THE AREA BY MONDAY NIGHT AND THE APPROACHING UPPER LEVEL SYSTEM PLUS THE PRESENCE OF THE SURFACE BOUNDARY...WILL COMBINE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA MONDAY NIGHT AND A GOOD PART OF JULY 4TH FINALLY EXITING THE FAR SOUTHEAST BY TUESDAY NIGHT. NGM/NAM/GFS FORECASTS ARE ALL SIMILAR IN PUSHING THE FRONT THROUGH IN THE ABOVE TIME FRAME. RAISED POPS MONDAY NIGHT TO HIGH CHANCE SOUTHEAST AND INCREASED POPS ON THE 4TH OF JULY OVER THE SOUTHEAST AND INCREASED COVERAGE ACROSS THE ENTIRE AREA FOR MUCH OF THE DAY. PRECIPITATION WILL END ACROSS THE ENTIRE AREA TOWARD MIDNIGHT TUESDAY NIGHT. UPPER CANADIAN LOW WILL SLIDE FAR ENOUGH SOUTH TO ALLOW COOL CANADIAN AIR TO OVERSPREAD THE REGION FOR THE REMAINDER OF THE WEEK. COOL CANADIAN HIGH PRESSURE WILL THEN MOVE EAST ALLOWING A REBOUND IN TEMPERATURES THE FOLLOWING WEEKEND AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE TRIES TO BUILD ACROSS THE AREA. MINOR CHANGE WERE MADE TO THE FORECAST FROM WEDNESDAY ON AND KEPT SUNDAY DRY AS THE NEW WEATHER PATTERN BEGINS TO UNFOLD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...JT LONG TERM...GLL
Hazardous weather outlook, Jul 2, 5:15 AM EDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 AM EDT SUN JUL 2 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 415 AM CDT SUN JUL 2 2006 /515 AM EDT SUN JUL 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING WITH THE PRIMARY HAZARD EXPECTED TO BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY WITH A POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND...OR EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-030915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 515 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 15 TO 20 KNOTS EARLY THIS MORNING WILL SLOWLY DIMINISH TO 10 TO 15 KNOTS BY MIDDAY. 2 TO 4 FOOT WAVES WILL SUBSIDE TO 1 TO 2 FEET THIS AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH HAIL AND STRONG WINDS RESULTING IN LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY WITH A POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL MONDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jul 2, 6:39 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
639 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG WOODBURN 41.13N 84.85W
07/02/2006 ALLEN IN FIRE DEPT/RESCUE
SEVERAL TREES AND POWERLINES DOWN
&&
EBREONLocal storm report, Jul 2, 6:55 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST DENVER 40.86N 86.08W
07/02/2006 E80 MPH MIAMI IN EMERGENCY MNGR
&&
EBREONLocal storm report, Jul 2, 7:29 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 NE FORT WAYNE 41.10N 85.10W
07/02/2006 ALLEN IN AMATEUR RADIO
SEVERAL TREES AND POWERLINES DOWN 1 TREE FELL INTO A
HOUSE
&&
EBREONLocal storm report, Jul 2, 7:30 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 NE FORT WAYNE 41.10N 85.10W
07/02/2006 ALLEN IN AMATEUR RADIO
MINOR ROOF DAMAGE TO A BARN
&&
EBREONLocal storm report, Jul 2, 7:36 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST LIMA 40.74N 84.11W
07/02/2006 M60 MPH ALLEN OH AMATEUR RADIO
&&
EBREONLocal storm report, Jul 2, 7:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG DESHLER 41.21N 83.91W
07/02/2006 HENRY OH LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN IN THE DESHLER AREA.
&&
EBREONThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:35 PM EDT | Severe Thunderstorm Warning | IWX | Huntington | 27 min |
| Jul 3, 6:45 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.